Jump to content


Photo

Ahhh School Starting And No Medication Advice Please?


  • Please log in to reply
24 replies to this topic

#21 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,290 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 24 October 2012 - 11:26 AM

Melatonin gives me wicked sleep inertia, unfortunately. If I resort to one of those, I'm basically throwing the next day away.

#22 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 24 October 2012 - 03:17 PM

Melatonin gives me wicked sleep inertia, unfortunately. If I resort to one of those, I'm basically throwing the next day away.


I tried Melatonin before my DX it was laughable, and when I told my Sleep doc he said that's for people that do shift work... Or normal people with bad sleeping habits. I don't seem to have a problem with producing Melatonin just that hypocretin (i think?)

#23 The Dreamer

The Dreamer

    Member

  • Members
  • 107 posts
  • Gender:Male
  • Location:Manhattan, KS
  • Interests:Computers, Photography, Home Theatre Tech, Amateur Radio, Doctor Who, Volunteering, Engineering

Posted 24 October 2012 - 05:32 PM

Melatonin worked pretty good for me pre-Dx....probably with all the blue light suppressing any Melatonin that I could produce. But, I keep my home well lit, because a common theme in my dreams is that its dark and every light I try either doesn't work or instantly goes out. And, there's something that I need light for....these days its probably weeping angels :D

The Dreamer.

#24 Kayra

Kayra

    Member

  • Members
  • 30 posts
  • Gender:Female
  • Interests:Rock climbing, video games, film stuff, random artsy junk that's fun to do, making costumes.

Posted 25 October 2012 - 12:47 PM

Well I've still been on xyrem so I don't need to resort to melatonin. I'm off nuvigil, I do think that it was causing an allergic reaction because the the marks disappeared just about completely in two days. Now they have me some kind of anti depressant and the time released ritalin. There isn't any anxiety to speak of which is surprising because school typically stresses me out to no end. The only problem is with the ritalin I can never make it through my third class without falling asleep at LEAST once but usually it's multiple times. I can't go back to Stanford sadly because my insurance is balls but I'm seeing someone new local. This'll be the fourth sleep MD I've seen in the past two years. Mine have had this pesky habit of either disappearing or insurance no longer covering them. I'm lucky my professors are so awesome and understanding even though I still haven't exactly gone to the Disability Resource Center...But I will have documentation Friday from a local doctor so that I can FINALLY open a case file and prove it.

#25 The Dreamer

The Dreamer

    Member

  • Members
  • 107 posts
  • Gender:Male
  • Location:Manhattan, KS
  • Interests:Computers, Photography, Home Theatre Tech, Amateur Radio, Doctor Who, Volunteering, Engineering

Posted 25 October 2012 - 08:15 PM

Well I've still been on xyrem so I don't need to resort to melatonin. I'm off nuvigil, I do think that it was causing an allergic reaction because the the marks disappeared just about completely in two days. Now they have me some kind of anti depressant and the time released ritalin. There isn't any anxiety to speak of which is surprising because school typically stresses me out to no end. The only problem is with the ritalin I can never make it through my third class without falling asleep at LEAST once but usually it's multiple times. I can't go back to Stanford sadly because my insurance is balls but I'm seeing someone new local. This'll be the fourth sleep MD I've seen in the past two years. Mine have had this pesky habit of either disappearing or insurance no longer covering them. I'm lucky my professors are so awesome and understanding even though I still haven't exactly gone to the Disability Resource Center...But I will have documentation Friday from a local doctor so that I can FINALLY open a case file and prove it.


I hadn't read the whole thread close enough I the first time I guess....it says "Stop taking Nuvigil and call your doctor if you have a skin rash, no matter how mild." ... A medicine similar to armodafinil has caused severe skin reactions serious enough to require hospitalization. So, its good that you're off now. I thought somebody posted on here that its the immediate form of Ritalin that is approved for Narcolepsy, not the time release version. Though my sleep doc prescribed both...for me, but it just wouldn't last as long as the doctor seemed to think was enough. and he wouldn't give me more to close the gaps...just make the ups and downs worse. It got to the point where it was better to not take it....I felt just as awake not taking it when I was one it, but I didn't have the crashes. And, my boss didn't like my crashes...the tone of my emails would get ugly.

In fact about a week and half after I quit, I felt more awake then I had in a long time....though that only lasted for a few days. It was probably just me getting past the withdrawal....

Having never dealt with DSS here as a student, I don't know what's involved...though I also think you should've gone to them sooner for help. They'll likely know most of the doctors in the area, and maybe have pointed you to one. I know when I visited our DSS office, he knew of other sleep doctors in the area that I didn't know about. Basically, if I look at my insurance directory...it only lists one doctor for sleep. But, there are several other doctors in the network that also do sleep, but the provider directory doesn't list them under the heading. Though it could have to do with the change in 2007. AFAIK he's the only doctor whose current board certification in sleep was in 2006....so from the American Board of Sleep Medicine. In 2007, many of the primary certification board do the issuance of sub-specialty certifications in sleep medicine. So, that would probably mean my first sleep doc would renew his sleep medicine certificate from ABIM (American Board of Internal Medicine). Since internal medicine is his primary certification....he has pulmonary, critical care and sleep medicine has his sub-specialties...listed in that order....and it sure felt like the order was very intentional.

My second and current sleep docs are under ABPN (American Board of Psychiatry and Neurology)....and the site only lists current certificate...though certificates issued prior to MOC (maintenance of certification) requirement are indefinite... wonder why they went with C for Certification rather than C for Competency? For professional engineers, the C is for Competency...and it doesn't matter when you got the diploma, we're all required to provide documentation annually that we're maintaining our competencies. And, I got mine in 1994 before the rules started changing....though I admit that I was in a hurry to get it in 1994 before the the first rule change. Since before the change you had to accrue 2 years of work experience under a professional engineer...in addition to writing tests to get it, and they were about to change the rules to requiring 4 years. It took me 4.5 years to get my Professional Engineering diploma....so it would've sucked if I had to do another 4.5 years to get to 4. ...especially since I was forced to switch fields/jobs after 7.5 years. Plus the company split around the 6 year mark, so I went from dividing my time between an electrical engineering manager (my field of study) and a civil engineering manager (doing work in mechanical engineering)....to just the civil engineering manager. Though I liked the mechanical engineering stuff more....but who wouldn't. It was a specialized area of fluid dynamics....namely combustion dynamics...as in things that go boom. Though not necessarily explosives, though being next to a defense research facility doing work in EFP's and FAE's...it tended to be. The other side of the company that split off, did work with UAVs, ULVs, and USVs. Initially that work meant targets...though later they were doing recognizance stuff too. I did coding on one of the early such projects, after they got a variance from the DoD to not do it in ADA (lack of maturity in cross development tools.. the IDE was under Windows 3.11, but the application platform was a VME cage with 68020 processor boards and running svr3.2 Unix...but it was in this heavy steel enclosure that cost over $100,000)....and they had run out of money, and the lead engineer had completed his post doc and gone on to better jobs.

Anyways...my neuro/sleep doc got his neuro in 1993 - indefinite, and his sleep in 2009 (November), valid until the end of 2019. While my current doc also has a 10 year certification for his primary specialty as well...also in 2009 (September), valid until the end of 2019. Occurred to me that my ENT doc had mentioned that he was studying for his sleep medicine when I saw him last year.... He's under ABO (American Board of Otolaryngology)...primary cert 1998 - indefinite. Got his sleep medicine in February of 2012, good until June 30th, 2022. I would normally say his office is too far away to consider, though I suppose if things got desperate...I'd might probably decide coughing up $50 for car service to his office might be acceptable, though I don't think it'll come to that now. Interesting, ABO is the only one that says whether or not the member is participating in MOC for their primary certification. The other ones just say they encourage it, but the members are not required to.

The Dreamer.